MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE; PISTON SYRINGE
Catalog Number 309574
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no: 309574, batch no: 8267611.It was reported that during use of the bd¿ luer-lok syringe the syringe needle hurt during injection and upon inspection of the needle the consumer noticed a white hard substance on the needle.The following information was provided by the initial reporter: pharmacist reported on consumer's behalf that the syringe needle hurt during injection and upon inspection of the needle the consumer noticed a white hard substance on the needle.Consumer called her physician to inquire about the needle but she did not seek medical attention.Lot # 8267611, product # 309574, exp 03-09-2023.Occurrence date is unknown, pharmacist will ask consumer to contact us directly to provide additional information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: three photos were received and evaluated.The photos depicted top web covers from batch #8267611 (p/n 309574) and a loose 3ml syringe with an unshielded needle attached.The cannula was observed to have a large quantity of white foreign matter attached to it.The foreign matter was observed to cover a portion of the cannula from the tip extending approximately 25% towards the hub.It was not clear whether any foreign matter entered the fluid path.The foreign matter appeared to resemble the epoxy used to attach cannula to the hub, however physical sample would be required to definitively identify it.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.No corrective actions are necessary based on the defective rate identified.Batch 8267611 is considered in compliance with our product specification requirements.Epoxy is used in adhering the cannula to the needle hub and is part of the normal production process.Visual inspection of the photos provided by the customer identified that the white foreign matter reported by the customer as epoxy drip over on the needle.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula the epoxy pressure is too high.The epoxy applicator needs attention, it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.H3 other text: see section h.10.

Brand Name
BD LUER-LOK SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8768718
Report Number1213809-2019-00710
Device Sequence Number1668213
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number309574
Device Lot Number8267611
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;